Morning After Pill Concerns

Patient

Q: About 2-3 weeks ago I had sex with my boyfriend while it was at the end of my period and he came inside me. To be safe I took the morning after pill, My Way, the next day after school. A week later I got another period that lasted 3-4 days, and now im currently experiencing cramps. Is this normal? Am I pregnant?

Symptoms:  Cramps
Doctor

A:   Hello,
Thanks for the query.

Having irregular bleeding, bleeding between cycles and cramps, spotting, etc are the known side effects of the emergency contraception. Hence, it is not recommended for regular use. There is nothing for you to worry unless the bleeding gets very severe. In such a case, you will have to see a gynecologist. There is no risk of pregnancy, in this case.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews